Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 18, 2025, 9:37 PM CDT for Clay County, Nuckolls County, Nebraska. It was in force for 5 hr. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2025, 9:37 PM CDT (02:37 UTC)
- Expired
- May 19, 2025, 2:59 AM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, NE, Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 11:59 PM CDT | RAIN 2.78 | 1 Nnw Edgar, NE | Personal weather station reports 2.78 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.14 | 5 Nne Nelson, NE | Personal weather station reports 3.14 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.18 | 1 N Nelson, NE | Personal weather station reports 3.18 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.27 | 3 Nnw Oak, NE | Personal weather station reports 3.27 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.33 | 2 Ne Nora, NE | Personal weather station reports 3.33 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.47 | 3 W Edgar, NE | Personal weather station reports3.47 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.53 | 4 Se Edgar, NE | Personal weather station reports 3.53 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.53 | 4 W Oak, NE | Personal weather station reports 3.53 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.53 | 5 W Davenport, NE | Personal weather station reports 3.53 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.87 | 3 Wsw Oak, NE | Personal weather station reports 3.87 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 3.92 | 6 N Bostwick, NE | Personal weather station reports 3.92 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.01 | 7 Wsw Nelson, NE | Personal weather station reports 4.01 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.24 | 2 Se Edgar, NE | Personal weather station reports 4.24 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.47 | 3 S Edgar, NE | Personal weather station reports 4.47 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.59 | Nelson, NE | Corrects previous rain report from Nelson. Personal weather station reports 4.59 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.61 | 4 Ene Nelson, NE | Personal weather station reports 4.61 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.78 | 5 Ssw Edgar, NE | Personal weather station reports 4.78 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.91 | 1 W Oak, NE | Personal weather station reports 4.91 inches of rain. Storm total through midnight. |
| May 18, 11:59 PM CDT | RAIN 4.93 | 1 Sw Oak, NE | Personal weather station reports 4.93 inches of rain. Storm total through midnight. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
749
WGUS53 KGID 190237
FFWGID
NEC035-129-190845-
/O.NEW.KGID.FF.W.0002.250519T0237Z-250519T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
937 PM CDT Sun May 18 2025
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Southern Clay County in south central Nebraska...
Nuckolls County in south central Nebraska...
* Until 345 AM CDT Monday.
* At 937 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Superior, Edgar, Nelson, Lawrence, Hardy, Deweese, Oak, Ong, Nora
and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4042 9818 4043 9782 4033 9782 4024 9788
4000 9791 4000 9823 4013 9819 4021 9820
4017 9827 4037 9827
FLASH FLOOD...RADAR INDICATED
$$
Mangels2 follow-up statements
438
WGUS73 KGID 190306
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
1006 PM CDT Sun May 18 2025
NEC035-129-190845-
/O.CON.KGID.FF.W.0002.000000T0000Z-250519T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay NE-Nuckolls NE-
1006 PM CDT Sun May 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT MONDAY FOR
SOUTHERN CLAY AND NUCKOLLS COUNTIES...
At 1006 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Superior, Edgar, Nelson, Lawrence, Hardy, Deweese, Oak, Ong, Nora
and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4042 9818 4043 9782 4033 9782 4024 9788
4000 9791 4000 9823 4013 9819 4021 9820
4017 9827 4037 9827
FLASH FLOOD...RADAR INDICATED
$$
Mangels684
WGUS73 KGID 190759
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
259 AM CDT Mon May 19 2025
NEC035-129-190809-
/O.CAN.KGID.FF.W.0002.000000T0000Z-250519T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay NE-Nuckolls NE-
259 AM CDT Mon May 19 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CLAY AND NUCKOLLS
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose an
imminent threat, therefore the Flash Flood Warning has been replaced
with a Areal Flood Warning. Runoff may continue to cause flooding in
low lying areas into the morning hours. Please continue to heed
remaining road closures.
&&
LAT...LON 4042 9818 4043 9782 4033 9782 4024 9788
4000 9791 4000 9823 4013 9819 4021 9820
4017 9827 4037 9827
$$
MangelsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 18, 6:32 PM CDT, 3 hours 5 minutes earlier. Its key messages:
- A couple waves of thunderstorms are expected this evening into the overnight hours. Some of these storms may have Large Hail, Damaging Winds and a tornado possible.
- Thunderstorms are expected to develop Monday afternoon along/near Highway 281. These storms could be severe as well.
- Cooler Tuesday and Tuesday night. Then warming to near climatic normals for late May.
Area forecast discussion, May 18, 6:32 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Hastings NE 632 PM CDT Sun May 18 2025 .KEY MESSAGES... - A couple waves of thunderstorms are expected this evening into the overnight hours. Some of these storms may have Large Hail, Damaging Winds and a tornado possible. - Thunderstorms are expected to develop Monday afternoon along/near Highway 281. These storms could be severe as well. - Cooler Tuesday and Tuesday night. Then warming to near climatic normals for late May. && .DISCUSSION... Issued at 358 PM CDT Sun May 18 2025 The primary focus today has been on this evening and overnight thunderstorm/severe forecast. The models have been steady today, showing more coverage across south central Nebraska and north central Kansas, than yesterdays runs. The CAM guidance indicates the potential for a couple of rounds or waves of thunderstorms this evening and overnight. The first round will develop in the next hour or two, and arching across much of the forecast area, and moving from southwest to northeast with time. These storms could be severe as warm moist air continues to advect northward. These storms are likely to remain somewhat elevated at first. Instability decreases to the north, but shear remains plentiful. On its heels, the next round is firing as of 3:45 PM from northeast Colorado southwest to west of Dodge City, KS. These storms are expected to be severe. These storms will be round two moving towards the area this evening with the chance for supercells with very large hail, tornadoes and damaging winds. Some of these storms, especially those that begin in far NE Colorado could persist and become a line and move eastward during the overnight hours. Tomorrow, the whole system will move eastward. A lull in activity is expected during the morning hours, but then storms could fire along the dryline, as well as the cold front, which will be slightly behind the dryline. There remains a question on where the convection will develop, but the most favored area is along and and east of Highway 281 and track eastward during the afternoon and evening hours. An additional question is how will today's convection and any outflow boundaries impact the evolution of tomorrow's convection. Beyond these two days of severe weather, cooler air will settle in with highs in the 50s and 60s. Lows Wednesday morning in central Nebraska could bring a chance for some frost. The remainder of the forecast, there are a few chances for precipitation off and on and temperatures will be in the 70s generally. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 632 PM CDT Sun May 18 2025 For KGRI/KEAR Airports: Thunderstorms have developed south of the terminals and they are expected to move northward over the next hour or two. Kept thunderstorms prevailing at both terminals for much of the overnight hours. East/southeast winds will persist and be breezy for much of the overnight hours. MVFR to IFR ceilings are possible towards the early morning hours at both terminals. There is another round of thunderstorms possible tomorrow afternoon. KGRI will have a higher likelihood of seeing thunderstorms develop than KEAR, but how convection evolves overnight could impact tomorrow's storm evolution. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, May 18, 3:26 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 326 PM CDT Sun May 18 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 192030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 326 PM CDT Sun May 18 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to move from the southwest to the northeast across the area this afternoon through the evening and into tonight. Some of these storms are likely to be severe, and the strongest storms may produce hail over 2 inches in diameter, isolated tornadoes, and localized wind gusts up to 60 MPH. The main timeframe for severe weather is between 4pm to 3am. Severe weather is possible across the entire area, but the most favored area for very large hail and tornadoes is southwest of a line from Lexington to Hebron. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected to redevelop on Monday, and some of these may also become severe. The highest risk is expected to be near and east of Highway 281 in the 3pm to 10pm timeframe. The primary hazard will be large hail, but an isolated tornado or two cannot be ruled out. Patchy frost is possible as temperatures fall into the mid 30s in areas north and west of the tri-cities Wednesday night into Thursday morning. Off and on chances for thunderstorms return to the area for the Memorial Day weekend. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Local storm report, May 18, 8:43 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
843 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Tstm Wnd Gst 2 NE Smithfield 40.60N 99.71W
05/18/2025 M52 MPH Gosper NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 18, 8:51 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
851 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Gst 6 SW Boelus 41.01N 98.78W
05/18/2025 M65 MPH Buffalo NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 18, 8:52 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
852 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Rain 6 N Esbon 39.92N 98.43W
05/18/2025 M5.60 Inch Jewell KS Trained Spotter
Spotter reports 5.6 inches of rainfall so
far as well as water over the road.
&&Local storm report, May 18, 8:59 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
859 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Flash Flood 5 S Guide Rock 40.00N 98.33W
05/18/2025 Webster NE Law Enforcement
Water reported over Highway 78 at the state
line.
&&
NOAA/NWS/MoritzLocal storm report, May 18, 9:20 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
920 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Hail 3 NE Prairie View 39.86N 99.53W
05/18/2025 M0.70 Inch Phillips KS Public
&&
NOAA/NWS/MoritzLocal storm report, May 18, 9:35 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
935 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Tstm Wnd Gst Kearney Airport 40.73N 99.02W
05/18/2025 M51 MPH Buffalo NE AWOS
KEAR gust to 51 mph at 9:20pm.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 24 min |
| May 18, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 48 min |
| May 18, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 28 min |
| May 18, 7:18 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 27 min |
| May 18, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 31 min |
| May 18, 8:02 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 43 min |
| May 18, 8:26 PM CDT | Severe Thunderstorm Warning | GID | Howard | 18 min |
| May 18, 8:53 PM CDT | Flash Flood Warning | GID | Nuckolls, Webster | 6 hr |
| May 18, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 40 min |
| May 18, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 41 min |
| May 18, 10:07 PM CDT | Special Weather Statement | GID | Franklin | 38 min |
| May 18, 10:10 PM CDT | Tornado Warning | GID | Fillmore | 8 min |
| May 18, 10:45 PM CDT | Flash Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 4 hr |
| May 18, 11:01 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 44 min |
| May 18, 11:07 PM CDT | Special Weather Statement | GID | Dawson | 38 min |
| May 18, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 26 min |
| May 18, 11:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 51 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 46 min |
| May 19, 12:22 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 53 min |
| May 19, 12:39 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney | 36 min |
| May 19, 1:54 AM CDT | Areal Flood Advisory | GID | Hall | 2 hr |
| May 19, 2:54 AM CDT | Areal Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer, Webster | 28 hr |
| May 19, 2:06 PM CDT | Special Weather Statement | GID | Merrick, Nance | 24 min |
| May 19, 2:20 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 40 min |
| May 19, 2:46 PM CDT | Tornado Warning | GID | Nance | 26 min |
| May 19, 2:50 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk | 40 min |
| May 19, 2:56 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Polk, York | 37 min |
| May 19, 3:10 PM CDT | Severe Thunderstorm Warning | GID | Nance | 50 min |
| May 19, 3:19 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 41 min |
| May 19, 3:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 51 min |
| May 19, 3:28 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 33 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 48 min |
| May 19, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Polk | 47 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 24 min |
| May 19, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 40 min |
| May 19, 5:05 PM CDT | Special Weather Statement | GID | Nuckolls | 25 min |
| May 19, 5:19 PM CDT | Special Weather Statement | GID | York | 41 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.